Meds, Mind, Body & Benefits > Nutrition & HIV

Probiotics-Perhaps a way to increase CD4 counts?

<< < (2/10) > >>

Miss Philicia:
I always do a course of them after being on anti-biotics. Wouldn't that make more sense, or am I wrong?

If anyone cares this is what I buy, and easily found at larger GNC stores or ordered on line. I think Whole Foods carries it too.

Ann:

--- Quote from: Miss Philicia on July 14, 2012, 02:57:07 PM ---
I always do a course of them after being on anti-biotics. Wouldn't that make more sense, or am I wrong?


--- End quote ---

I've always looked at it this way (using an analogy).

I've got a plastic cup full of water (digestive system full of beneficial bacteria). I poke a small hole in the bottom of the cup (start taking antibiotics) and the water (beneficial bacteria) slowly starts draining away.

If I start topping the cup up even while it's draining from the bottom, when I finally put a stopper in the hole (stop taking antibiotics), it's going to take less time to fill my cup back up (replenish the beneficial bacteria).

So yeah, I always start probiotics as soon as I start taking antibiotics. I'm trying to keep my cup as full as possible.

If you wait until the antibiotics are finished, you're starting nearly from scratch. Makes sense to me anyway.

Also, I've noticed it takes longer for me to develop thrush when I start using probiotics right away. I've always been prone to antibiotic-related thrush, even before hiv.

forrest:
Miss P - that's exactly what I take! I've been taking for a couple years. I very rarely have any sort of IBS or anything like that.

I also take Valacyclovir daily as a prophylaxis (sp?) treatment... especially since I am not on HIV meds yet - my ID wanted me to take that daily.  As such, I take probiotics daily (3 every morning). 

Antibiotics kill off the good bacteria and bad bacteria... it doesn't know which is which... BUT... if you take a buttload of good then it can't kill it all off and the good overwhelm the bad - see what I mean? Now... I have no scientific research to back that up (i haven't' looked though either) - merely expressing my personal opinion is all  :)

Why I was curious Ann.. was because of your numbers... I was just wondering if that had any play in it... but maybe not... again, could just be due to genetics and other factors...

Maybe I should make all my posts from my cellphone huh? They are a lot shorter! Muwahahahaha  :)

Miss Philicia:
Speaking of all of this, I've been on anti-biotics for a total of 10 weeks in the past nine months. ::)

I just did a little googling and evidently the NIH says that if you take probiotics during anti-biotic treatment you should not take them in the same dose, but instead take the pro-biotic two hours after the anti-biotic.

It also seems that any studies, and there aren't a lot and they also are highly qualified, are meant to address the 1 in 5 patients that get diarrhea while on anti-biotics. So I guess if you the 4 in 5 patients that don't then you're gut isn't shot? Not sure how I'm supposed to know considering HIV ruined my GI tract (irreversibly it seems) two decades ago, which is fascinating since I took pro-biotics every day for probably the first five years of my med treatment. Plus most of the time I've been on anti-biotics this past year I'm also on some synthetic opioid which constipates me.

forrest:

--- Quote from: Miss Philicia on July 14, 2012, 03:23:37 PM ---... I just did a little googling and evidently the NIH says that if you take probiotics during anti-biotic treatment you should not take them in the same dose, but instead take the pro-biotic two hours after the anti-biotic.

--- End quote ---

Interesting... and good to know.  OF all the research I've done and reading about HIV... I really should focus on other things at times too! As in the probiotic's, etc.  I take them at the same time... but I'm probably throwing some money down the drain by doing that apparently.

Good to know - thanks!

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version